MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. Medline; CATHETER,FOLEY,COUDE,LATEX,18FR,10ML

MEDLINE INDUSTRIES INC. Medline; CATHETER,FOLEY,COUDE,LATEX,18FR,10ML
Model Number DYND11218
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the urinary catheter balloon was unable to be fully deflated for removal.Reportedly, the patient was taken to a local hospital's emergency department (ed).An unspecified imaging exam was obtained and it was reportedly identified that the urinary catheter was in the patient's "prostate area" and that the patient experienced unspecified "tissue damage." it was unspecified if and/or how the urinary catheter was removed from the patient.The patient was reportedly admitted to the hospital for urosepsis and a suprapubic catheter was inserted in lieu of a urinary catheter.No additional information was available to be provided to the manufacturer.No sample was returned to the manufacturer for evaluation.A root cause was unable to be determined.Due to the reported need for hospital admission and medical intervention, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the urinary catheter balloon was unable to be fully deflated.

Brand Name
Medline
Common Device Name
CATHETER,FOLEY,COUDE,LATEX,18FR,10ML
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield, il
MDR Report Key9705982
Report Number1417592-2020-00013
Device Sequence Number19604685
Product Code EZL
UDI-Device Identifier10080196726776
UDI-Public10080196726776
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYND11218
Device Catalogue NumberDYND11218H
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2020
Initial Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age42 YR
Patient Weight49